MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON¿ PEEK ANCHOR WITH PERMACORD¿ SIZE 2, 36"; TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US GRYPHON¿ PEEK ANCHOR WITH PERMACORD¿ SIZE 2, 36"; TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE
Catalog Number 223148
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a healthcare professional that preoperatively to an unknown procedure on an unknown date, it was observed that the gryphon¿ peek anchor with permacord¿ size 2, 36" device had a tiny tear in the wrapper.During in-house engineering evaluation, it was determined that the device was received in an opened foil pouch with a damage to the foil pouch marked with a blue circle.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi:(b)(4).H4: the device manufacture date is currently unavailable.Investigation summary, the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.The device was received with the foil pouch open, the damage to the foil pouch was found marked with a blue circle, the desiccant paper sheet was in good condition as well as its tray.The device was physically checked and found to be in good condition, the anchor as well as the suture, the shaft and the handle showed no structural anomalies.A manufacturing record evaluation was performed for the finished device 9967112 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection, this complaint can be confirmed.The manufacturer performed an investigation with the following results: the pouch is open and has been handled a lot.An in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected also pert wi-ft0118 revab, tm-tme0091 revaw.The result of this process check is successful, none of the 9 parts were non-conformed.So, there is no need to inspect more parts of the batch nor raise a non-conformance.The batchs have been assembled by operators trained and certified on the process validated in production.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.Effect of having one of a perforation on the foil pouch upon code 223148 has been evaluated in the wi-6474 rev y by combining probality and severity levels.0 complaints received over 4179 parts produced since 2017.With a ratio of 0.000 % < 0.02% and is ranking 1 (= improbable and negligeable).This risk is acceptable.The analysis showed that the production controls implemented guarantee 100% detection of this type of problem if it was generated in neuchâtel.Multiple 100% control, guarantee that the sterile foil pouch had a damage does not occur in the manufacturing process.We can conclude that it is highly unlikely that these defects were generated during the manufacturing process.Therefore it could be related to procedural variables, such handling of the device or product interaction before procedure, a mishandling of the device while it was being unpackage can lead to damages in the foil pouch, however this cannot be conclusively determined, at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
GRYPHON¿ PEEK ANCHOR WITH PERMACORD¿ SIZE 2, 36"
Common Device Name
TENDON/LIGAMENT BONE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17396937
Report Number1221934-2023-02786
Device Sequence Number20347303
Product Code MAI
UDI-Device Identifier10886705024636
UDI-Public10886705024636
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number223148
Device Lot Number9967112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown